Medication vs natural supplements

After 9 days of cold turkey I gave in and tried the new morphine patch prescribed by my dr. This was friday An hour in and my gums and teeth went numb 2 hours in the uncontrolable diahorrea started an hour later banging headache. Yesterday my husband ripped the patch off me as the headache was so bad I was now throwing up as well as the diahorrea got up today my rib and neck muscles are locked in spasm headache is lurking still rushing to toilet

I just read the post on lysine and I am also thinking of glucosamine and chondroitin supplements... Does anyone else just take natural remedies in the day... My night meds at bedtime I have no problem with so I know there are meds that suit... I have an apppt with my dr weds so going to suggest it to him.. He,ll probably look at me like I am mad but I am going mad with pain. typing this is killing my shoulders and neck so will stop

Helen x

6 Replies

oldestnewest
  • Ohhh Helen poor you!!!

    Its a nightmare when so ill with something that is meant to

    Be an alternative!

    Why did you go cold Turkey, was the meds causing you too much problems??

    I really hope you can sort something out and be more stable.

    My cnphyscologist wants to try sessions as our symptoms are physcological

    And not a disease like MS is. I find it very difficult to absorb all that as i feel he is trying to

    Say its all in our head! Although its not!!

    So i asked on here any opinions and i listened to

    Dr Gross who i find interesting spent an hour and still got more to listen to.

    The natural help for fm is swimming, walking, tai chi and stretching.

    Stretching i do anyway but it can hurt, last tine i swam i could not move next day but loved it funnily enough as was in Spain had private pool and it did help!

    Tai chi not tried but always been a dancer and will stretch myself to max (not anymore)

    Walking i just look down street and think ooookay and the thought of walking back!!

    I did lots of walking last year and was really hard but not as much this year as feet painful!!

    So with regards to herbal am making a note but not sure. Guess anything worth a try!!!

    But your hubby did rite as he will not want to see you suffer!!

    I had to try a few things to get a balance as running wrk i had to persist.

    I have lyrica, co- dydromol (every 2hrs) beta blockers and lanzoperole.

    Iwas on tramadol but sickness, so then codeine 60mg (great) but nothing wrked with lyrica so took co-dydromol and although i suffer its not to the severity of last yr. just the flare ups which nothing helps!!!

    I did have Amitryptiline and also Neurontin.

    Sometimes we got to be like guinee pigs and keep trying.

    I do worry how bad this will get myself as updosed twice in yr already.

    So i hope you find something and keep us posted as its interesting to know what wrks for others xxxxxxxxxxxx gentle hugs to you and get booked in asap to Dr but take hat off for cold turkey!!!

    I tried for a while but felt so wrotten had to start again because of wrk ! :-) xx

  • Only went cold turkey cos since April have tried so many meds .... Every one gave me same reaction I used to manage great on co dydramol but after 20years ... 2 years ago it just gave up working been struggling on since April I have tried tramadol ... No pain relief harrendous headache.... Liquid morphine ....no pain relief terrible constipation ... Slow relief morphine tablets ...no relief 3 weeks of constipation had to get med for constipation... OxyContin... That made me so bad I can't even remember what happened I was taken to drs by ambulance unable to walk talk ... Terrible diahorrea. So went without anything in the day for 9 days to let my poor body get back into sync. Then tried the morphine patch... Which has nearly. Killed me haven't eaten and kept anything down since Friday lunch don't know how much more my body can take.

    Helen x

  • I have stopped all medication due to horrible side effects. I am trying the low oxalate diet which is helping. try it, it is easy to follow. I swim and soak in hot baths and the jacuzzi at my gym. I have had no painkillers for 3 weeks now and I an coping fine.

    I use the tens machine if I need to and have a massager attached to my chair which sorts my back out quite nicely. The best bit is that I am sleeping really well. which is helping my body to rest and hopefully heal a bit. xxx

  • Oh I wish you luck with this I so,hope it works, it will

    Be very interesting to see in the long term even if it

    Helps a little it's worth it good luck

  • Oh Helen :( I do feel for you!! Luckily enough i haven't struggled to much with medication. I started on co codamol 30/500 these worked but after a while just wasn't enough so now take tramadol which now is only just easing it off! I sometimes think i just get use to the pain killers and then it decides not to work as well. I then decided to cut down the medication which now makes it that extra effective because i can tell its working. I dont no if this makes any sense to anyone else at all! Have tried to walk alot more but this leaves me in a lot of pain and then painkillers are needed! I think each person is individual and when you manage to control your pain yourself its so much better. Hope you get you medication sorted :(!

    xxxxxxx

  • Hope you feel better soon Helen and I wish you all the best for Wednesday. Please let us know how you get on.

    I take 1500mg High Strength Glucosamine every morning and it really helps me with my Osteoarthritis in my legs. If I miss it for just one day I get stiffness in my knees and ankles and I really feel the difference. Some say it's psychosomatic and there is no scientific evidence that Glucosamine helps in any way, but all I can say is that I notice if ever I don't take it.

    ------------------------------------------------------------------------------------------------

    Going Cold Turkey!

    Please avoid doing this folks especially on the medications we are likely to take for Fibromyalgia. Some of the side effects can be horrendous and we would strongly advise you against doing this. Please consult your Doctor or Consultant before withdrawing from any medication. Thank you.

You may also like...